MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number PC1040RXC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17744672 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a precise pro was prepped and was attempted to be inserted along a guidewire, however, it was confirmed that the distal tip obviously swelled.The thickness increased by approximate 20 percent and it came in front of the outer member.There was no reported patient injury.It was replaced with a new device and the procedure was continued.The precise pro was compared with another precise pro which was used for another procedure and the thickness was confirmed.There was resistance felt when a guidewire was inserted.During the product evaluation, it was confirmed that a rip/tear was observed on the outer member tip.
 
Additional Manufacturer Narrative
During an unknown procedure, a precise pro was prepped and was attempted to be inserted along an unknown guidewire, however, it was confirmed that the distal tip obviously swelled.The thickness increased by approximately 20 percent and it came in front of the outer member.There was no reported patient injury.It was replaced with a new device and the procedure was continued.The precise pro was compared with another precise pro which was used for another procedure and the increase in thickness was confirmed.There was resistance felt when a guidewire was inserted.No other information was reported.The device was returned for analysis.One non-sterile precise pro stent delivery system was received for analysis inside a plastic bag.No original packaging was returned.The valve of the device was received partially locked/closed.Per visual analysis, outer member tip was ripped/ torn and the hypo tube rod was bent.No other anomalies were noted.Per microscopic analysis, sem results showed irregular edges at the frayed/split/ torn outer surface on the damaged tip of the precise pro rx us carotid syst.Elongations were noted along the edges of the outer surface, frayed/split/torn conditions were noted on the tip.Also, striate/stretchmarks were noted on the frayed/ split/torn inner surface of the tip.The irregular edges and elongations noted on the outer surface of the tip, as well as the striate/stretchmarks on the frayed/ split/ torn inner surface of the tip are commonly associated with ruptures caused by material stretching due to force overload.Therefore, it is thought that the frayed/split/torn damaged area noted was induced to a tensile force that exceeded the tip material yield strength prior to the stretching and frayed/split/torn conditions occurring.No other issues were noted during the sem analysis.A functional test was successfully performed despite the damage condition of the device as received.Neither resistance nor friction was experienced during the procedure.A product history record (phr) review of lot 17744672 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿guidewire lumen (inner shaft) - resistance/friction - during prep¿ was not confirmed due to the functional test being successfully performed with no resistance/friction experienced during the procedure.The ¿catheter tip - frayed/split/torn - during prep¿ damage was confirmed since a rip/tear was noted on the outer member tip.However, sem results on the rip/tear of the outer member tip showed elongations along the edges of the tip.Also, striate/stretchmarks at the frayed/ split/ torn inner surface on the surrounding areas of the tip damage were noted.The irregular edges and elongations noted on the outer surface of the tip, as well as the striate/ stretchmarks at the frayed/ split/ orn inner surface on the surrounding areas of the damaged tip are commonly associated with ruptures caused by material stretching force overload.Therefore, it is thought that the frayed/split/ torn damage noted was induced to a tensile force that exceeded the tip material yield strength prior to the stretching and frayed/split/torn damage.It could be suggested that procedural factors and/or handling process may have contributed to the reported events.Per the instructions for use, which is not intended as a mitigation, ¿preparation of stent delivery system: caution: the cordis precise® pro rx nitinol stent system is supplied sterile and is intended for single use only.Do not resterilize and/or reuse the device.Assure that the device had been properly stored in a cool, dark, dry place prior to use.Caution: use the cordis precise® pro rx nitinol stent system prior to the ¿use by¿ date specified on the package.Do not use if the pouch is opened or damaged.Caution: the cordis precise® pro rx nitinol stent system is shipped with the tuohy borst valve open.Be careful not to prematurely deploy the stent during preparation.The system should be prepped in the sterile tray per the instructions below.Close the tuohy borst valve prior to removing the device from the tray.Open the outer box to reveal the pouch containing the stent and delivery system.Check the temperature exposure indicator on the pouch to confirm that the black dotted pattern with a gray background is clearly visible.Do not use if entire temperature exposure indicator is completely black as the unconstrained stent diameter may have been compromised.After careful inspection of the pouch looking for damage to the sterile barrier, carefully peel the pouch open and remove the tray.Without removing the device from the tray, examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.With the device in the tray, attach a stopcock to the y connection on the tuohy borst valve.With the device still in the tray, attach a 5-cc syringe filled with heparinized saline to the opened stopcock and apply positive pressure until heparinized saline weeps from the proximal end of the tuohy borst valve.Lock the tuohy borst valve.Close the stopcock attached to the tuohy borst y connection.Extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.If a gap between the catheter tip and outer sheath tip exists, open the tuohy borst valve and gently pull the inner shaft in a proximal direction until the gap is closed.Lock the tuohy borst valve after the adjustment by rotating the proximal valve end in a clockwise direction.Stent deployment procedure: warning: use of a smaller than indicated accessory device can lead to introduction of air into that device as the stent delivery system is advanced, which may not be removed during air aspiration.Warning: do not use a leaflet-type valve with the sheath introducer/guiding catheter.Warning: ensure that the catheter system is flushed according to the steps outlined in "introduction of stent delivery system".Failure to do so could result in air entering the sheath introducer/guiding catheter.Warning: ensure that there is a tight seal between the precise® pro rx catheter and the valve for the sheath introducer/guiding catheter during aspiration.Failure to do so could result in air entering the accessory device.Warning: do not use with ethiodol or lipiodol¿ contrast media, which may adversely affect the stent delivery system.Warning: do not expose the delivery system to organic solvents (e.G.Alcohol), as structural integrity and/or function of the device may be impaired.Caution: the delivery system is not designed for the use of power injection.Use of power injection may adversely affect device performance.Insertion of introducer sheath and guiding catheter and cordis angioguard® rx emboli capture guidewire system: access the treatment site utilizing compatible accessory devices.Insert and deploy the angioguard® rx emboli capture guidewire system via the sheath introducer or guiding catheter in accordance with the cordis angioguard® rx instructions for use.Refer to the angioguard® rx emboli capture guidewire instructions for use for detailed placement procedure and use of that device.The cordis precise® pro rx nitinol stent system is compatible with a.014¿ (0.36 mm) or smaller guidewire.¿ the phr review analysis and product analysis results do not suggest that the reported event could be related to the manufacturing process.Therefore, no actions will be taken.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8609216
Report Number9616099-2019-02934
Device Sequence Number11273274
Product Code NIM
UDI-Device Identifier20705032036556
UDI-Public20705032036556
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberPC1040RXC
Device Catalogue NumberPC1040RXC
Device Lot Number17744672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1